Alert archive / Indiana / High Wind Watches in 2009
High Wind Watch 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this high wind watch at Feb 10, 2009, 3:42 AM EST for 39 counties in Indiana. It took effect at Feb 11, 2009, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 3:42 AM EST (08:42 UTC)
- In effect from
- Feb 11, 2009, 10:00 AM EST
- Expired
- Feb 10, 2009, 2:37 PM EST
- In force
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 100842 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 342 AM EST TUE FEB 10 2009 INZ021-028>031-035>049-051>057-060>065-067>072-101645- /O.NEW.KIND.HW.A.0001.090211T1500Z-090212T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 342 AM EST TUE FEB 10 2009 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN AS IT MOVES TOWARD INDIANA ON WEDNESDAY. OUT AHEAD OF THIS LOW...VERY STRONG WIND WILL BEGIN AS EARLY AS WEDNESDAY MORNING. SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO OVER 55 MPH WILL BE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE EVENING. AS A COLD FRONT BEGINS TO MOVE ACROSS INDIANA ON WEDNESDAY NIGHT WIND WILL STAY IN THE 20 TO 30 MPH RANGE WITH GUSTS TO AROUND 45 MPH. AFTER THE FRONT PASSES WIND WILL BEGIN TO DECREASE BY THURSDAY MORNING. WIND OF THIS STRENGTH CAN CAUSE WIDESPREAD DAMAGE. WITH A SATURATED GROUND FROM RECENT SNOW MELT AND ADDITIONAL RAINFALL EXPECTED TREES COULD EASILY BE TOPPLED IN THE STRONG WIND. IN ADDITION TO TREE DAMAGE...POWER OUTAGES COULD ALSO OCCUR AS LOOSE TREE BRANCHES AND TREES COULD FALL INTO POWER LINES. ANYONE WITH OUTDOOR INTERESTS WILL BE AFFECTED BY HIGH WINDS. TRAVELERS SHOULD REMAIN CAUTIOUS WHEN MAKING TRAVEL PLANS ON WEDNESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SALLY
2 follow-up statements
000 WWUS73 KIND 101642 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1142 AM EST TUE FEB 10 2009 INZ021-028>031-035>049-051>057-060>065-067>072-110045- /O.CON.KIND.HW.A.0001.090211T1500Z-090212T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1142 AM EST TUE FEB 10 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN AS IT MOVES TOWARD INDIANA ON WEDNESDAY. OUT AHEAD OF THIS LOW...VERY STRONG WIND WILL BEGIN AS EARLY AS WEDNESDAY MORNING. SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO OVER 55 MPH WILL BE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE EVENING. AS A COLD FRONT BEGINS TO MOVE ACROSS INDIANA ON WEDNESDAY NIGHT WIND WILL STAY IN THE 20 TO 30 MPH RANGE WITH GUSTS TO AROUND 45 MPH. AFTER THE FRONT PASSES WIND WILL BEGIN TO DECREASE BY THURSDAY MORNING. WIND OF THIS STRENGTH CAN CAUSE WIDESPREAD DAMAGE. WITH A SATURATED GROUND FROM RECENT SNOW MELT AND ADDITIONAL RAINFALL EXPECTED TREES COULD EASILY BE TOPPLED IN THE STRONG WIND. IN ADDITION TO TREE DAMAGE...POWER OUTAGES COULD ALSO OCCUR AS LOOSE TREE BRANCHES AND TREES COULD FALL INTO POWER LINES. ANYONE WITH OUTDOOR INTERESTS WILL BE AFFECTED BY HIGH WINDS. TRAVELERS SHOULD REMAIN CAUTIOUS WHEN MAKING TRAVEL PLANS ON WEDNESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS73 KIND 101937 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 237 PM EST TUE FEB 10 2009 INZ021-028>031-035>049-051>057-060>065-067>072-110345- /O.UPG.KIND.HW.A.0001.090211T1500Z-090212T1200Z/ /O.NEW.KIND.HW.W.0001.090211T1500Z-090212T0600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 237 PM EST TUE FEB 10 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS ILLINOIS AND NORTHERN INDIANA TOMORROW FOLLOWED BY A COLD FRONT MOVING THROUGH THE AREA. THE INTENSE PRESSURE GRADIENT AHEAD OF THIS FRONT AND THE STRONG PRESSURE RISES BEHIND THE FRONT WILL CAUSE VERY STRONG WINDS TO BLOW ACROSS CENTRAL INDIANA. WIND OF THIS STRENGTH CAN CAUSE WIDESPREAD DAMAGE. WITH A SATURATED GROUND FROM RECENT SNOW MELT AND EXPECTED ADDITIONAL RAINFALL TREES COULD EASILY BE TOPPLED IN THE STRONG WIND. IN ADDITION TO TREE DAMAGE...POWER OUTAGES COULD ALSO OCCUR AS LOOSE TREE BRANCHES AND TREES COULD FALL INTO POWER LINES. ANYONE WITH OUTDOOR INTERESTS WILL BE AFFECTED BY HIGH WINDS. TRAVELERS SHOULD REMAIN CAUTIOUS WHEN MAKING TRAVEL PLANS ON WEDNESDAY. HIGH PROFILE VEHICLES WILL FIND TRAVEL DIFFICULT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this high wind watch went out at Feb 10, 3:28 AM EST, 14 minutes earlier.
Area forecast discussion, Feb 10, 3:28 AM EST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 328 AM EST TUE FEB 10 2009 ...STRONG WIND EXPECTED ON WEDNESDAY... .DISCUSSION...FORECAST FOCUS WILL BE ON QPF AND HIGH WIND ON WEDNESDAY. THERE IS SOME MODEL DISAGREEMENT WITH THE TRACK OF THE NEXT SYSTEM AND WILL USE A BLEND BUT LEAN MORE ON THE GFS. TODAY...RAIN SHOWERS WERE EXITING THE EASTERN HALF OF THE CWA THIS MORNING. THERE WAS SOME CLEARING IN IL BUT IT MAY ONLY REACH THE FAR NW CWA LATER TODAY. IT LOOKS LIKE MOST OF THE CWA WILL REMAIN CLOUDY ALTHOUGH THERE WILL BE SOME BREAKS IN THE CLOUDS THIS AFTERNOON...ENOUGH TO HELP BRING TEMPERATURES INTO THE MID 60S AND EVEN NEAR 70 IN THE FAR SW CWA. DEWPOINTS WILL CONTINUE TO INCREASE THROUGH THE DAY AND WILL REACH THE 50S BY THIS AFTERNOON. TONIGHT...WARM MOIST AIR WILL BE PLENTIFUL BY TONIGHT AND RAIN WILL BEGIN IN THE EVENING IN THE SOUTH. THE H5 TROF WILL DEEPEN TO A CLOSED LOW BY LATE TONIGHT WITH SIGNIFICANT FORCING OUT AHEAD OF THIS LOW. SEVERAL SHWVS WILL PASS THROUGH THE CWA TONIGHT AHEAD OF THIS LOW AND WILL HELP BRING WIDESPREAD RAIN TO THE CWA. AT THIS TIME IT STILL LOOKS LIKE THE HIGHER QPF AMOUNTS WILL BE ANYWERE FROM THE HUF AREA TO LAF AREA...MOSTLY IN THE WABASH. WEDNESDAY...H5 LOW CONTINUES TO DEEPEN AND BECOMES MORE NEGATIVELY TILTED BY WEDNESDAY. THE ASSOCIATED SURFACE SYSTEM DEEPENS AS WELL BY WED MORNING. MODELS DISAGREE ON THE TIMING AND PLACEMENT OF THE SFC LOW AND WILL USE A BLEND FOR PLACEMENT. AS THE LOW MOVES NORTHEAST IT CONTINUES TO DEEPEN CREATING A VERY TIGHT SURFACE GRADIENT. MOS SHOWS SUSTAINED 30MPH AND BUFKIT DERIVED GUSTS SHOW GUSTS AS HIGH AS 55-60MPH. H85 JET IS IN THE 60-65KT RANGE BY WED AFTERNOON SO THERE WILL BE VERY STRONG WIND FROM THE SURFACE ON UP. THAT SAID WILL ISSUE A HIGH WIND WATCH STARTING ON WED MORNING TIL 12Z THURS. THERE WILL BE A WINDOW OF TIME WHEN THE HIGHEST GUSTS OCCUR...SOMETIME WED AFTERNOON INTO THE EVENING...BUT TIMING THIS TO A MORE EXACT DEGREE IS DIFFICULT THIS FAR OUT SO HAVE ISSUED FOR THE ENTIRE CWA FOR THE AFOREMENTIONED TIME. MOST AREAS WILL BE IN AT LEAST ADVISORY CRITERIEA FOR MOST OF WED/WED EVENING BUT AN UPGRADE TO WARNING WILL ALSO BE POSSIBLE AND THUS THE WATCH HAS BEEN ISSUED. HEAVIER RAIN WILL ALSO BE AN ISSUE ON WED AFTERNOON INTO THE EVENING. MODLES ARE STILL KEEPING THE HIGHEST QPF OVER THE WABASH BASIN BUT ALL OF CENTRAL INDIANA WILL SEE RAINFALL OF AT LEAST 1-2 INCHES SO WIDESPREAD LOW LAND FLOODING CAN BE EXPECTED. AND THE FINAL ISSUE TO ADDRESS FOR WEDNESDAY WILL BE THE POTENTIAL FOR SEVERE. HEAVY RAIN AND OVERCAST SKIES WILL LIMIT THE AMOUNT OF INSTABILITY THAT CAN BE REALIZED. THE NAM/GFS/SREF HAVE ALL BACKED OFF ON THE AMOUNT OF INSTABILITY OF WED AFTERNOON SO THAT WILL BE A LIMITING FACTOR FOR SEVERE DEVELOPMENT. THERE IS THE POSSIBILITY OF A SQUALL LINE AND THE MAIN THREAT WILL BE WIDESPREAD DAMAGING WIND ESPECIALLY AS THE FRONT PASSES AND COLDER AIR QUICKLY MOVES IN BEHIND THE FRONT. SPC HAS THE CWA IN A SLIGHT RISK FOR WEDNESDAY. THURS/FRI/SAT...NO BIG CHANGES MADE TO THE END OF THE WEEK FORECAST. THURS/FRI STILL LOOK DRY WITH MORE ZONAL H5 FLOW. HIGHS WILL BE IN THE 40S AND LOWS IN THE 20S. ON FRIDAY NIGHT AND SATURDAY ANOTHER STORM SYSTEM WILL APPROACH INDIANA BRINGING A CHANCE OF EITHER RAIN OR SNOW DEPENDING ON THE EVENTUAL TRACK OF THE SURFACE LOW. && .AVIATION... DISCUSSION FOR 06Z TAFS. THE FIRST BATCH OF RAIN IS MAKING QUICK MOVEMENT ACROSS INDIANA AND SHOULD BE MAINLY CLEARED OF THE TAF SITES BY 09Z. THERE HAS BEEN ALMOST NO REDUCTION IN CIGS OR VSBY WITH THIS RAIN AND SO WILL CONTINUE THIS TREND. THERE WILL BE DRY AIR ALOFT MIXING IN AFTER 09Z AND THIS WILL HELP TO KEEP CIGS AND VSBY IN THE VFR RANGE. WINDS WILL INCREASE DURING THE AFTERNOON HOURS OUT OF THE SOUTHWEST AS A WARM FRONT LIFTS NORTH OF THE AREA. THE NEXT ROUND OF RAIN WILL MOVE BACK INTO THE AREA AFTER 00Z. THIS WILL HAVE MUCH MORE LOW LEVEL MOISTURE ASSOCIATED WITH IT...AND THUS WILL BEGIN A TREND TO MVFR CIGS AND VSBY TOWARDS THE END OF THE TAF PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH 15Z WED TO 12Z THURS ALL OF IND CWA. && PUBLIC...SALLY AVIATION...JOHNSON
Hazardous weather outlook, Feb 9, 4:08 PM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 408 PM EST MON FEB 9 2009 INZ021-028>031-035>049-051>057-060>065-067>072-101100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 408 PM EST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSHOWER IS POSSIBLE TONIGHT. HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS GUSTING UP TO 40 MPH WILL OCCUR WEDNESDAY. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND AND LIGHTNING. HEAVY RAIN IS EXPECTED ON TUESDAY NIGHT AND WEDNESDAY. THE COMBINATION OF SNOW MELT AND ADDITIONAL RAINFALL WILL ALLOW LOWLAND FLOODING TO DEVELOP ALONG THE WHITE AND EAST FORK WHITE RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:37 PM EST | High Wind Warning | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 34 hr |
Nearby
High Wind Watches in Indiana, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.